lateralus, it sounds like you started at a high dose or maybe started lower and went up very quickly? I've been on Zoloft for 5 years at 75 mg but started at 25 and went up slowly from there. The only 'side effect' I had was some mild sweating at night. I have a very sensitive stomach (lots of GI issues) and have never had any stomach issues at all being on Zoloft.
First, please, if you haven't already, do not read the 'horror' stories that people have written about various drugs, SSRI or otherwise. For every person who has had a bad experience with a drug, there are likely tens of others who have had no problem and no odd side effects, but they are not the ones writing online about it because they're doing well!! And when you read these stories, you just plant ideas into your head and will probably experience the nocebo effect because of that. Don't google! Our bodies are each so unique that our individual experiences in taking a medication will be just that - individual. What happens to one person may never happen to another, etc etc.
I agree with insights as well. The SSRI's mitigate anxiety but they do not remove it. They simply allow you to handle it better. I look at taking the Zoloft as a way of ratcheting down the anxiety intensity and allowing me to have a more 'normal' level of anxiety. I never expected medication to remove anxiety for me, just to make it more manageable. I also suffered from depression as well and the SSRI's helped greatly in that regard.
I have taken Prozac, Luvox, Paxil and Zoloft - at varying times over the past 20 years - and I have had no issues with any of them. They have literally been lifesavers for me. Each time I was on one of the drugs, I probably stayed on it for several years. I have had many medication-free years as well.
My experience with Zoloft is that I started feeling relief after about 3 weeks. It can take up to two months, but on the various SSRI's I have used over the years, it never took me that long to feel better. If you are not having a good experience with Zoloft, you can certainly try another drug. There are so many out there and what works for one person might not work so well for another. It's trial and error.
Try to do the best you can to just go about your day and not over-think side effects. If something becomes that bothersome, you will know and you can discuss a change with your doctor. But give it time. Try to just live your life and do the things you need and want to do and just wait and see how things pan out.....best of luck to you!